Classification of Three-Dimensional Homogeneous Complex Manifolds

  • Jörg Winkelmann
Part of the Progress in Mathematics book series (PM, volume 80)

Abstract

A complex manifold X is called homogeneous if there exists a connected complex or real Lie group G acting transitively on X as a group of biholomorphic transformations. The goal is a general classification of homogeneous complex manifolds. Since the class of homogeneous complex manifolds is much too big for any serious attempt of complete classification, it is necessary to impose further conditions. For example É. Cartan classified in [Ca] symmetric homogeneous domains in ℂn. Here we will require that X is of small dimension. For dim (X) = 1 the classification follows from the uniformization Theorem. In 1962 J. Tits classified the compact homogeneous complex manifolds in dimension two and three [Ti1]. In 1979 J. Snow classified all homogeneous manifolds X = G/H with dim (X) ≤ 3, G being a solvable complex Lie group and H discrete [SJ1]. The classification of all complex-homogeneous (i.e. G is a complex Lie group) twodimensional manifolds was completed in 1981 by A. Huckleberry and E. Livorni [HL]. Next, in 1984 K. Oeljeklaus and W. Richthofer classified all those homogeneous two-dimensional complex manifolds X = G/H where G is only a real Lie group [OR]. The classification of three-dimensional complex-homogeneous manifolds was completed in 1985 [W1]. Finally in 1987 the general classification of the three-dimensional homogeneous complex manifolds was given by our Dissertation [W2]. The purpose of this note is to describe these manifolds and briefly outline the methods involved in the classification.

Keywords

Manifold Stein Dition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Bo]
    Borel, A.: Linear algebraic groups. New York. Benjamin (1969)Google Scholar
  2. [Ca]
    Cartan, E.: Sur les domaines bornés homogènes de l’espace de n variables complexes. Abh. Math. Sem. Hamburg 11/12, 116–162 (1935)CrossRefGoogle Scholar
  3. [Dy1]
    Dynkin, E.B.: Semisimple subalgebras of semisimple Lie algebras. Mat. Sbornik N. S. 30(72), 349–462, Moskva (1952)MathSciNetGoogle Scholar
  4. [Dy2]
    Dynkin, E.B.: Maximal subgroups of classical groups. Trudy Moskov. Mat. Obšč.1, 39–66, Moskva (1952)Google Scholar
  5. [Gi]
    Gilligan, B.: On bounded holomorphic reductions of homogeneous spaces. CR Math. Rep. Acad. Sci. Canada, 6 no.4, 175–178 (1984)MathSciNetMATHGoogle Scholar
  6. [Go]
    Goto, M.: Faithful representations of Lie groups I. Math. Japonicae 1, 107–119 (1948).MathSciNetGoogle Scholar
  7. [Gr]
    Grauert, H.: Analytische Faserungen über holomorph-vollständigen Räumen. Math. Ann. 135, 263–273 (1958)MathSciNetMATHCrossRefGoogle Scholar
  8. [He]
    Helgason, S.: Differential Geometry and Symmetric Spaces. New York: Academic Press (1962)MATHGoogle Scholar
  9. [Hu]
    Huckleberry, A.T.: The classification of homogeneous surfaces. Expo. Math. 4 (1986), 189–334MathSciNetGoogle Scholar
  10. [HL]
    Huckleberry, A. T., Livorni, E. L.: A classification of homogeneous surfaces. Can. J. Math. 33, 1097–1110 (1981)MathSciNetMATHCrossRefGoogle Scholar
  11. [HO1]
    Huckleberry, A. T.; Oeljeklaus, E.: Classification Theorems for almost homogeneous spaces. Pub. Inst. E. Cartan 9 (1984)Google Scholar
  12. [HO2]
    Huckleberry, A. T.; Oeljeklaus, E.: Homogeneous spaces from a complex analytic viewpoint. Manifolds and Lie groups. (Papers in honor of Y. Matsushima), Progress in Math., Birkhäuser, Boston (1981)Google Scholar
  13. [HS]
    Huckleberry, A. T.; Snow, D.: A classification of strictly pseudoconcave homogeneous manifolds. Ann. Scuola. Norm. Sup. Pisa, Série IV, Vol. VIII, 231–255 (1981)MathSciNetGoogle Scholar
  14. [K]
    Kaup, W.: Reelle Transformationsgruppen und invariante Metriken auf komplexen Räumen. Inventiones Math. 3, 43–70 (1967).MathSciNetMATHCrossRefGoogle Scholar
  15. [Kr]
    Kraft, H.: Geometrische Methoden in der Invariantentheorie. Aspekte der Mathematik, Band D1. Vieweg, Braunschweig 1984Google Scholar
  16. [Ko1]
    Kobayashi, S.: Hyperbolic manifolds and holomorphic mappings. Dekker Inc., New York 1970MATHGoogle Scholar
  17. [Ko2]
    Kobayashi, S.: Intrinsic distances, measures and geometric function theory. Bull. AMS 82 no.3, 357–416 (1976)MATHCrossRefGoogle Scholar
  18. [Na]
    Nakajima, K.: Hyperbolic homogeneous manifolds and Siegel domains. J. Math. Univ. Kyoto 25, 269–291 (1985)MathSciNetMATHGoogle Scholar
  19. [OR]
    Oeljeklaus, K.; Richthofer, W.: Homogeneous complex surfaces. Math. Ann. 268, 273–292 (1984)MathSciNetMATHCrossRefGoogle Scholar
  20. [PS]
    Pyatetskii-Shapiro, I. I.: The Geometry and classification of bounded homogeneous domains. Russ. Math. Surveys 20, p.1 (1965)CrossRefGoogle Scholar
  21. [PS1]
    Pyatetskii-Shapiro, I. I.: On a problem proposed by É. Cartan. Dokl. Akad. Nauk SSSR 124 (1959), 272–273Google Scholar
  22. [SD]
    Snow, D.: Stein quotients of connected complex Lie groups. Manuscripta Math. 50, 185–214 (1985)MathSciNetMATHCrossRefGoogle Scholar
  23. [SJ1]
    Snow, J.: Complex solv-manifolds of dimension two and three. Thesis, Notre Dame Univ., Indiana (1979)Google Scholar
  24. [SJ2]
    Snow, J.: On the classification of solv-manifolds in dimension two and three. Revue de l’Institut E. Cartan 10, Nancy (1986)Google Scholar
  25. [Tan]
    Tanaka, N.: On the pseudoconformal geometry of hypersurfaces of the space of n complex variables. J. Math. Soc. Japan 14, 397–429 (1962)MathSciNetMATHCrossRefGoogle Scholar
  26. [Ti]
    Tits, J.: Espaces homogènes complexes compacts. Comm. Math. Helv. 37, 111–120 (1962)MathSciNetMATHCrossRefGoogle Scholar
  27. [W1]
    Winkelmann, J.: Klassifikation dreidimensionaler komplex-homogener Mannigfaltigkeiten. Diplomarbeit. Ruhr-Universität Bochum (1985)Google Scholar
  28. [W2]
    Winkelmann, J.: The classification of three-dimensional homogeneous complex manifolds. Dissertation. Ruhr-Universität Bochum (1987)Google Scholar
  29. [Wo]
    Wolf, J. A.: The action of a real semisimple group on a complex flag manifold. I: orbit structures and holomorphic arc components. Bull. A.M.S. 75, 1121–1237 (1969)MATHCrossRefGoogle Scholar

Copyright information

© Birkhäuser Boston, Inc. 1989

Authors and Affiliations

  • Jörg Winkelmann
    • 1
  1. 1.Mathematisches Institut NA 4/75Ruhr-Universität BochumBochum 1Germany

Personalised recommendations